Patient :I went to the doctor on Friday because I started having a little burning sensation at the bottom of my esophagus when I eat food. I did not feel burning swallowing but I could feel the burn at the end of my esophagus. My doctor prescribed 40mg of Nexium and told me if it does not go away in seven days to call him back. The pharmacist told me that I could take Nexium 24 because it was the same thing and I would just receive a little more milligrams if I took two capsules to equal the 40 mg. I only took one dose yesterday and I have loose stools and my stomach is really gurgling now. I am afraid to continue with Nexium. is it okay to stop that dosage after just one day without side effects? My doctor did not even do any tests. He only looked at me for two minutes and said I had heartburn or gerd. Can this be cured with home remedies or do I have to find another med? I am reading so many negative reviews about Nexium and how you will need to take it for the rest of your life if you go iff of it.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.